Texas, 2008Tornadoes and Flash Flooding in Texas, April 23 to 24, 2008
April 23 to 24, 2008 · NWS FWD · 69 events in 18 counties and zones
North Texas was impacted with a linear mesoscale convective system as well as discrete supercell thunderstorms during the afternoon and evening hours. An EF-2 tornado destroyed several homes in the town of Crowley and several other brief tornadoes were reported as well.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.7 million
- Crop damage
- None recorded
- Events
- 69
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
North Texas was impacted with a linear mesoscale convective system as well as discrete supercell thunderstorms during the afternoon and evening hours. An EF-2 tornado destroyed several homes in the town of Crowley and several other brief tornadoes were reported as well. Other severe reports included large hail and damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 23, 2:28 PM CST, 2 hours 20 minutes earlier.
Area forecast discussion, Apr 23, 2:28 PM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
328 PM CDT WED APR 23 2008
.DISCUSSION...
PER 18Z SOUNDING CAP REMAINS IN PLACE. IT WEAKENED AS THIS
MORNING/S VORT MAX MOVED OVER BUT DID NOT MIX OUT COMPLETELY.
THIS VORT MAX IS CURRENTLY KICKING UP STORMS IN NORTHEAST TX AND
IS LIKELY NO LONGER A FACTOR FOR OUR AREA. LATE THIS AFTN/EVENING
EXPECT NEW ENERGY TO MOVE ACROSS N CNTRL TX/WRN N TX AND PRODUCE
NEW STORMS...ESPECIALLY IN OUR NW THRU W COUNTIES. THIS ENERGY IS
ALREADY HELPING WEST TX STORMS GET GOING BUT IT CURRENTLY HAS
LOTS OF HELP FROM LLVL UPSLOPE FLOW AS WELL.
PRECIP SHOULD LAST THROUGH EARLY MORNING...ESPECIALLY NEAR THE
RED RIVER AND OKLAHOMA WHERE THE DYNAMICS ARE STRONGER. LARGE
HAIL IS THE MAIN THREAT WITH DAMAGING WINDS AS WELL...BUT
INCREASING SHEAR THIS EVENING MAY ALLOW AN ISOLATED TORNADO
THREAT MAINLY IN THE NORTHWEST THRU WEST.
THURSDAY SHOULD BE DRY MOST AREAS. DRY LINE SHOULD STAY WEST OF
US BUT WITH GOOD SHEAR AND INSTABILITY ISOLATED SEVERE STORMS MAY
KICK OFF THERE THURSDAY AFTN. IF THEY DRIFT EAST THEY SHOULD BE
WEAKENING AS THEY HIT THE CAPPED AIR OVER N TX BUT MAY LAST INTO
OUR WESTERN COUNTIES. I ADDED ISOLD THUNDERSTORMS IN THE WEST
THURS AFTN/EVE TO ACCOUNT FOR THESE STORMS.
NEXT COLD FRONT PROGGED TO MOVE ACROSS N TX ON FRIDAY BEGINNING
MID MORNING IN THE NORTHWEST. FRONT STALLS JUST SOUTH OF OUR AREA
AND KEEPS LOW THREAT OF POPS ACROSS SOUTH THRU SATURDAY. ANOTHER
COLD FRONT MOVES THRU SUNDAY WITH MORE POPS. THEN MODELS PROG US
TO DRY OUT BY SUNDAY EVENING AND THAT SHOULD CONTINUE THRU DAY 7.
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 66 85 67 78 58 / 70 10 10 30 30
WACO, TX 68 86 68 79 60 / 50 10 10 30 50
PARIS, TX 66 82 65 74 56 / 90 20 10 30 30
DENTON, TX 65 85 67 77 55 / 80 10 10 20 20
MCKINNEY, TX 66 85 67 78 55 / 80 10 10 30 30
DALLAS, TX 67 86 68 78 59 / 70 10 10 30 30
TERRELL, TX 67 85 66 77 59 / 80 10 10 30 40
CORSICANA, TX 67 85 67 79 60 / 50 10 10 30 50
TEMPLE, TX 67 86 67 80 60 / 30 10 10 30 50
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
84/84
In the hours before
Special weather statement, Apr 23, 4:00 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
500 PM CDT WED APR 23 2008
TXZ100-115-129-232300-
YOUNG TX-STEPHENS TX-EASTLAND TX-
500 PM CDT WED APR 23 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN EASTLAND COUNTY
STEPHENS COUNTY
SOUTHERN YOUNG COUNTY
AT 500 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF VERY DANGEROUS THUNDERSTORMS WITH A HISTORY OF PRODUCING
TORNADOES. THESE STORMS WERE LOCATED 14 MILES WEST OF
ALBANY...MOVING EAST AT 38 MPH. ON THIS TRACK...THE STORMS WILL BE
APPROACHING YOUNG...STEPHENS...AND EASTLAND COUNTY AROUND 530 PM.
CITIES IN THE PATH OF THIS STORM INCLUDE BRECKENRIDGE...CISCO...
EASTLAND AND RANGER.
THIS IS A VERY DANGEROUS CLUSTER OF STORMS THAT HAS THE POTENTIAL TO
PRODUCE HAIL UP TO GOLFBALL SIZE...FREQUENT CLOUD TO GROUND
LIGHTNING...HEAVY RAINFALL...AND TORNADOES. RESIDENTS ARE URGED TO
TAKE SAFETY PRECAUTIONS NOW
IF THE STORM CONTINUES ON ITS PRESENT COURSE...WARNINGS WILL LIKELY
BE NEEDED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING
FOR NORTH CENTRAL TEXAS.
LAT...LON 3296 9909 3295 9895 3307 9895 3307 9843
3295 9842 3294 9857 3252 9857 3251 9847
3234 9847 3225 9912
TIME...MOT...LOC 2200Z 274DEG 33KT 3273 9950
82/JLDSpecial weather statement, Apr 23, 4:35 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
535 PM CDT WED APR 23 2008
TXZ095-232300-
LAMAR TX-
535 PM CDT WED APR 23 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
LAMAR COUNTY
AT 535 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES NORTHEAST OF PARIS...MOVING NORTHEAST AT
17 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED WEST OF DEPORT.
THUNDERSTORMS ARE QUICKLY DEVELOPING IN THIS AREA AND IN THIS
ENVIRONMENT...TORNADOES CAN QUICKLY FORM.
CITIES IN THE PATH OF THIS STORM INCLUDE BLOSSOM...DEPORT AND PARIS.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING
FOR NORTH CENTRAL TEXAS.
LAT...LON 3345 9547 3345 9554 3349 9560 3349 9568
3392 9567 3394 9563 3394 9559 3389 9553
3387 9542 3389 9531 3338 9530
TIME...MOT...LOC 2235Z 210DEG 15KT 3383 9539
82/JLDEvent by event
27 thunderstorm wind, 26 hail, 8 flash flood, 5 tornado, 2 lightning, 1 high wind. Local standard time, as filed.
Hail, Erath
- When
- April 23, 4:48 PM CST
- Where
- Erath County, 3.58 mi NW of Huckabay
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 32.360, -98.350
Hail, Eastland
- When
- April 23, 4:51 PM CST
- Where
- Eastland County, 2.71 mi WNW of Desdemona
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.290, -98.590
Hail, Stephens
- When
- April 23, 4:52 PM CST
- Where
- Stephens County, 2 mi SW of Breckenridge
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 32.730, -98.924
Golfball-size hail was reported on FM 2231.
Hail, Eastland
- When
- April 23, 4:57 PM CST
- Where
- Eastland County, 5.43 mi WNW of Desdemona
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.310, -98.630
Quarter-size hail was reported near the intersection of CR 2214 and CR 571.
Hail, Palo Pinto
- When
- April 23, 5:13 PM CST
- Where
- Palo Pinto County, 1.81 mi NW of Gordon
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.570, -98.390
Hail, Palo Pinto
- When
- April 23, 5:25 PM CST
- Where
- Palo Pinto County, Strawn
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.550, -98.500
Hail, Erath
- When
- April 23, 5:27 PM CST
- Where
- Erath County, 2.99 mi ESE of Thurber
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 32.490, -98.370
Quarter-size hail was covering I-20.
Hail, Palo Pinto
- When
- April 23, 5:32 PM CST
- Where
- Palo Pinto County, Gordon
- Measured
- 2.75 in hail
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 32.550, -98.370
Golfball to baseball-size hail was reported in town.
Hail, Erath
- When
- April 23, 5:35 PM CST
- Where
- Erath County, 3.2 mi ENE of Thurber
- Measured
- 2.75 in hail
- Property damage
- $35,000
- Reported by
- Broadcast Media
- Coordinates
- 32.517, -98.369
Golfball to baseball-size hail fell south of Gordon on Interstate-20.
Hail, Palo Pinto
- When
- April 23, 5:46 PM CST
- Where
- Palo Pinto County, 1.88 mi ESE of Lake Palo Pinto
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.620, -98.300
Hail, Eastland
- When
- April 23, 5:50 PM CST
- Where
- Eastland County, 2.71 mi NE of Lake Leon
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 32.400, -98.670
Tornado, Erath
- When
- April 23, 5:56 PM CST to 5:59 PM CST
- Where
- Erath County, 5.19 mi WNW of Sapoak to 3.14 mi WNW of Sapoak
- Rating
- EF0
- Path length
- 2.24 mi
- Path width
- 50 yd
- Property damage
- $20,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.470, -98.336
A damage survey conducted by the National Weather Service in Fort Worth found that a tornado formed near the intersection of CR 120 and CR 125. The tornado moved east causing damage to a shed and a mobile home. Tree limbs were damaged across CR 118. This tornado was rated an EF-0 with maximum sustained winds of 65 MPH.
Tornado, Erath
- When
- April 23, 5:58 PM CST to 6:06 PM CST
- Where
- Erath County, 2.35 mi ENE of Sapoak to 1.31 mi NE of Patilo
- Rating
- EF0
- Path length
- 4.97 mi
- Path width
- 125 yd
- Continued into
- Palo Pinto, Tx (FWD)
- Property damage
- $40,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.460, -98.212
A damage survey conducted by the National Weather Service in Fort Worth found that a tornado developed near the intersection of CR 140 and CR 141 north of Morgan Mill. Large trees were snapped along CR 140 and FM 3208. Tree and sporadic roof damage occurred across FM 2603, and continued northeast into Palo Pinto County. This tornado was rated an EF-0 with maximum winds between 80 and 85 MPH.
Tornado, Palo Pinto
- When
- April 23, 6:06 PM CST to 6:09 PM CST
- Where
- Palo Pinto County, 7.2 mi SSE of Santo to 6.81 mi SE of Santo
- Rating
- EF0
- Path length
- 2.21 mi
- Path width
- 125 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.512, -98.153
The Erath County tornado continued into Palo Pinto County. Tree and sporadic roof damage occurred across FM 2603 to near the intersection of FM 4 and Highway 281 in southeastern Palo Pinto County. This tornado was rated an EF-0 with maximum winds between 80 and 85 MPH.
Lightning, Johnson
- When
- April 23, 6:12 PM CST
- Where
- Johnson County, Cleburne
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 32.350, -97.400
Lightning reportedly caused a car fire, melting the cars antenna and battery.
Hail, Hood
- When
- April 23, 6:13 PM CST
- Where
- Hood County, 2.07 mi N of Lipan
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 32.550, -98.050
Flash Flood, Palo Pinto
- When
- April 23, 6:13 PM CST to 9:30 PM CST
- Where
- Palo Pinto County, 10 mi E of Gordon to 5.86 mi NNW of Gordon
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 32.550, -98.198
Water was reported over roads in town and also on Highway 4 south of Interstate 20 east of town.
Hail, Comanche
- When
- April 23, 6:21 PM CST
- Where
- Comanche County, 0.91 mi SE of De Leon
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 32.110, -98.540
Thunderstorm Wind, Hood
- When
- April 23, 6:26 PM CST
- Where
- Hood County, 5 mi W of Lipan to Lipan
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Amateur Radio
- Coordinates
- 32.520, -98.136
Several large trees were downed west of Lipan and roof damage was reported in town.
Hail, Parker
- When
- April 23, 6:28 PM CST
- Where
- Parker County, 11 mi S of Weatherford
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 32.611, -97.800
Hail, Erath
- When
- April 23, 6:32 PM CST
- Where
- Erath County, 1 mi S of Dublin
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 32.066, -98.330
Hail, Erath
- When
- April 23, 6:36 PM CST
- Where
- Erath County, 2.83 mi NNW of Dublin
- Measured
- 2.75 in hail
- Property damage
- $25,000
- Reported by
- Amateur Radio
- Coordinates
- 32.120, -98.340
Baseball-size hail reported just north of Dublin.
Tornado, Hood
- When
- April 23, 6:40 PM CST to 6:42 PM CST
- Where
- Hood County, 2.4 mi NW of Thorp Spg to 1.37 mi NW of Lake Granbury North
- Rating
- EF0
- Path length
- 1.4 mi
- Path width
- 40 yd
- Property damage
- $60,000
- Reported by
- Newspaper
- Coordinates
- 32.491, -97.863
The public reported that a tornado occurred along Tin Top Road. A large tree was uprooted and fences and a gazebo were destroyed. Some structural damage occurred to the underpinnings of a house. Railroad ties were bent over. A well house was damaged and its plumbing and tanks were pulled from the ground. A greenhouse as well as numerous outbuildings were damaged. Numerous trees were damaged as well.
Thunderstorm Wind, Erath
- When
- April 23, 6:40 PM CST
- Where
- Erath County, Stephenville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 32.230, -98.200
Trees and large limbs were blown down and roof shingles were torn off roofs.
Thunderstorm Wind, Hood
- When
- April 23, 6:44 PM CST
- Where
- Hood County, 0.9 mi NW of Lake Granbury North
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Amateur Radio
- Coordinates
- 32.490, -97.830
Roof damage was reported at a fire station in Oak Trail Shores.
Hail, Eastland
- When
- April 23, 6:51 PM CST
- Where
- Eastland County, 4.87 mi S of Cisco
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 32.310, -98.980
Thunderstorm Wind, Hood
- When
- April 23, 7:00 PM CST
- Where
- Hood County, 2.69 mi NNE of Lake Granbury North
- Measured
- 82 kt (94 mph) measured gust
- Reported by
- Newspaper
- Coordinates
- 32.516, -97.801
A 94 MPH wind gust was measured near Lake Granbury.
Hail, Erath
- When
- April 23, 7:07 PM CST
- Where
- Erath County, Stephenville
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 32.230, -98.200
Flash Flood, Hood
- When
- April 23, 7:07 PM CST to 10:00 PM CST
- Where
- Hood County, 0.9 mi SE of Granbury to 2.91 mi SSE of Granbury
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 32.440, -97.790
Side streets were flooded in town and one motorist was stranded and had to be rescued.
Thunderstorm Wind, Hood
- When
- April 23, 7:10 PM CST
- Where
- Hood County, 5.55 mi S of Mambrino to 0.92 mi SE of Granbury
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Newspaper
- Coordinates
- 32.301, -97.736
A life-size model of a stegasaurus was rolled several yards at Dinosaur Trails Cabins and Cottages. Damage to a large metal awning was also reported on Highway 377 East near Granbury.
Flash Flood, Erath
- When
- April 23, 7:11 PM CST to 10:15 PM CST
- Where
- Erath County, 1.36 mi WSW of Stephenville to 0.37 mi SSW of Stephenville
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Amateur Radio
- Coordinates
- 32.220, -98.220
Cars were stranded in Stephenville by flood waters. One occupant was saved by firefighters and a policeman before her vehicle was carried away by the water.
Hail, Erath
- When
- April 23, 7:17 PM CST
- Where
- Erath County, 1.36 mi WSW of Stephenville
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.220, -98.220
Thunderstorm Wind, Somervell
- When
- April 23, 7:23 PM CST
- Where
- Somervell County, 1.17 mi W of Rainbow
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 32.270, -97.720
A large tree was blown over a road northeast of Glen Rose.
Thunderstorm Wind, Bosque
- When
- April 23, 7:25 PM CST
- Where
- Bosque County, Cranfills Gap to Morgan
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Newspaper
- Coordinates
- 31.770, -97.830
Numerous outbuildings were damaged or destroyed as well as a mobile home. Trees were split and blown down.
Thunderstorm Wind, Hood
- When
- April 23, 7:29 PM CST
- Where
- Hood County, Granbury
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 32.450, -97.800
A 67 MPH wind gust was measured in town.
Hail, Bosque
- When
- April 23, 7:30 PM CST
- Where
- Bosque County, Walnut Spgs
- Measured
- 2.75 in hail
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 32.070, -97.750
Baseball-size hail was reported in Walnut Springs.
Hail, Bosque
- When
- April 23, 7:37 PM CST
- Where
- Bosque County, Walnut Spgs
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 32.070, -97.750
Thunderstorm Wind, Johnson
- When
- April 23, 7:40 PM CST to 7:48 PM CST
- Where
- Johnson County, 0.26 mi NNW of Cleburne to Alvarado
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Newspaper
- Coordinates
- 32.353, -97.402
Numerous large trees were blown down damaging houses and vehicles.
Hail, Johnson
- When
- April 23, 7:43 PM CST
- Where
- Johnson County, 0.58 mi E of Lake Pat Cleburne
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.320, -97.410
Thunderstorm Wind, Johnson
- When
- April 23, 7:47 PM CST
- Where
- Johnson County, 2.7 mi SSE of Mansfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 32.536, -97.108
Tree limbs and signs were blown down near the intersection of FM 67 and FM 157.
Thunderstorm Wind, Johnson
- When
- April 23, 7:57 PM CST
- Where
- Johnson County, 1.17 mi E of Bono
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 32.320, -97.330
Hail, Hill
- When
- April 23, 7:59 PM CST
- Where
- Hill County, 1.5 mi SSW of Whitney
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 31.950, -97.340
Nickel-size hail was reported near White Bluff.
Thunderstorm Wind, Tarrant
- When
- April 23, 8:00 PM CST
- Where
- Tarrant County, Kennedale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 32.650, -97.220
Thunderstorm Wind, Somervell
- When
- April 23, 8:05 PM CST
- Where
- Somervell County, Glen Rose
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.230, -97.750
Several trees were blown down.
Thunderstorm Wind, Somervell
- When
- April 23, 8:05 PM CST
- Where
- Somervell County, Glen Rose
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.230, -97.750
Several trees were blown down.
Thunderstorm Wind, Hood
- When
- April 23, 8:05 PM CST
- Where
- Hood County, 2.92 mi SE of Lake Granbury South
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 32.367, -97.668
Several trees were snapped and blown down at a golf course in Pecan Plantation.
Thunderstorm Wind, Johnson
- When
- April 23, 8:10 PM CST
- Where
- Johnson County, Venus
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 32.430, -97.120
Winds were estimated at 65-70 MPH in Venus.
Flash Flood, Johnson
- When
- April 23, 8:14 PM CST to 9:30 PM CST
- Where
- Johnson County, 1.7 mi NNE of Burleson to 2.71 mi SSE of Burleson
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.551, -97.305
Many roads were flooded across the northern part of the county including Highway 174 where eight inches of water was reported.
Thunderstorm Wind, Ellis
- When
- April 23, 8:19 PM CST
- Where
- Ellis County, 2.43 mi ENE of Ovilla
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Amateur Radio
- Coordinates
- 32.540, -96.840
A 65 MPH wind gust was measured east of Ovilla.
Thunderstorm Wind, Hill
- When
- April 23, 8:26 PM CST
- Where
- Hill County, Hillsboro
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 32.000, -97.130
A 65 MPH wind gust was recorded in Hillsboro.
Tornado, Tarrant
- When
- April 23, 8:35 PM CST to 8:40 PM CST
- Where
- Tarrant County, 3.17 mi NW of Birds to 2.87 mi NW of Birds
- Rating
- EF2
- Path length
- 0.31 mi
- Path width
- 100 yd
- Property damage
- $1.0 million
- Reported by
- NWS Storm Survey
- Coordinates
- 32.560, -97.411
A storm survey conducted by the National Weather Service in Fort Worth found that a tornado touched down in the town of Crowley near Sharondale Drive and Morfield Drive. Damage was mostly confined to these two streets where two houses lost significant portions of their roofs and received damage to external walls. Two houses had portions of roof decking removed and several metal storage buildings were damaged. Several additional homes suffered minor roof damage and nearby trees had large limbs broken off. This tornado was rated an EF-2 with maximum sustained winds of 110-115 MPH.
Thunderstorm Wind, Ellis
- When
- April 23, 8:37 PM CST
- Where
- Ellis County, Italy
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 32.180, -96.880
Trees were blown down and a stop sign was blown over.
Hail, Bosque
- When
- April 23, 8:40 PM CST
- Where
- Bosque County, 0.69 mi S of Walnut Spgs
- Measured
- 2.75 in hail
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 32.060, -97.750
Golfball to baseball-size hail reported.
Hail, Navarro
- When
- April 23, 8:53 PM CST
- Where
- Navarro County, Dawson
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 31.880, -96.720
Thunderstorm Wind, Hill
- When
- April 23, 8:56 PM CST
- Where
- Hill County, Covington
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Emergency Manager
- Coordinates
- 32.180, -97.270
Damage was reported to roofs and outbuildings. Barns were also blown down.
Flash Flood, Navarro
- When
- April 23, 9:00 PM CST to 11:00 PM CST
- Where
- Navarro County, 0.33 mi E of Corsicana to 0.47 mi ESE of Corsicana
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Newspaper
- Coordinates
- 32.100, -96.464
A couple of motorists became stranded at the intersection of East First Avenue and Business 45 due to high water.
Flash Flood, Bosque
- When
- April 23, 9:00 PM CST to 10:30 PM CST
- Where
- Bosque County, 0.43 mi NNE of Clifton to 0.59 mi NE of Clifton
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Newspaper
- Coordinates
- 31.786, -97.578
Floodwaters removed portions of pavement from the road at the intersection of Pecan Street and North Avenue F.
Hail, Navarro
- When
- April 23, 9:18 PM CST
- Where
- Navarro County, Purdon
- Measured
- 0.88 in hail
- Reported by
- Post Office
- Coordinates
- 31.950, -96.620
Thunderstorm Wind, Navarro
- When
- April 23, 9:20 PM CST
- Where
- Navarro County, Corsicana
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Newspaper
- Coordinates
- 32.100, -96.470
Several trees and large limbs were blown down.
Flash Flood, Hill
- When
- April 23, 9:29 PM CST to 10:30 PM CST
- Where
- Hill County, 2.24 mi NW of Vaughan to 2.18 mi E of Whitney Arpt
- Cause
- Heavy Rain
- Property damage
- $30,000
- Reported by
- Amateur Radio
- Coordinates
- 31.940, -97.200
Cars stalled on FM 1713 and CR 1212 north of Whitney. Water was reported over Highway 22 in Peoria. Water was also reported over several other county and farm roads. Flood waters washed away road base in some cases.
Thunderstorm Wind, Bosque
- When
- April 23, 9:30 PM CST
- Where
- Bosque County, Moshiem
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Newspaper
- Coordinates
- 31.620, -97.600
An unoccupied trailer was flipped and several trees were blown down.
Thunderstorm Wind, McLennan
- When
- April 23, 9:35 PM CST
- Where
- McLennan County, 6.01 mi NNW of Ocee
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 31.650, -97.440
A porch was blown off a house.
Thunderstorm Wind, Navarro
- When
- April 23, 9:40 PM CST
- Where
- Navarro County, Kerens
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 32.130, -96.230
Large branches were blown down.
Thunderstorm Wind, Hill
- When
- April 23, 9:43 PM CST
- Where
- Hill County, Hubbard to 4 mi E of Hubbard
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 31.850, -96.800
One tree was blown down in town and another was blown down east of town.
Thunderstorm Wind, Hill
- When
- April 23, 9:45 PM CST to 10:00 PM CST
- Where
- Hill County, Hubbard
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Newspaper
- Coordinates
- 31.850, -96.800
County officials estimated a hundred trees were blown down and partially or completely blocking roadways.
Thunderstorm Wind, Limestone
- When
- April 23, 10:26 PM CST to 10:45 PM CST
- Where
- Limestone County, Coolidge to Mexia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Law Enforcement
- Coordinates
- 31.750, -96.670
Large trees and power lines were blown down in Coolidge and Mexia. Large limbs were blown down near the Forest Glade area. A roof was ripped off a trailer home near Lake Mexia.
High Wind, Tarrant
- When
- April 23, 10:42 PM CST
- Where
- Tarrant forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 32.772, -97.291 (the zone’s center; the record gives no point)
The Dallas/Fort Worth International Airport ASOS reported a gust to 60 MPH.
Lightning, Hunt
- When
- April 23, 10:50 PM CST
- Where
- Hunt County, 1.13 mi E of Greenville
- Property damage
- $20,000
- Reported by
- Newspaper
- Coordinates
- 33.128, -96.101
Lightning struck a house and burned a hole in the roof.
Flash Flood, Collin
- When
- April 23, 10:55 PM CST to April 24, 12:30 AM CST
- Where
- Collin County, Melissa to 0.59 mi NNE of Melissa
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 33.280, -96.580
A duplex was flooded on Highway 5 in Melissa.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Texas, April 23, 2008$180,000 · EF1 · 35 events
- Hail in Nebraska, April 23, 2008$750,000 · 2 in hail · 13 events
- Tornado in Nebraska, April 23, 2008$300,000 · EF1 · 1 event
- Flash Flood and Hail in Kansas, April 23, 20081 injured · $85,000 · 1.75 in hail · 27 events
- Flash Flooding and Hail in Arkansas, April 23, 2008$250,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Oklahoma, April 23, 2008$113,000 · 1.5 in hail · 21 events
- Hail in Kansas, April 23, 2008$187,000 · 1.25 in hail · 4 events
- Tornado and Flash Flooding in Oklahoma, April 23, 2008$45,000 · EF0 · 26 events
- Hail and Lightning Strike in Missouri, April 23, 2008$100,000 · 1 in hail · 4 events
- Tornadoes and Flash Flood in Texas, April 23, 2008$32,000 · EF0 · 23 events
- Hail in Nebraska, April 23, 2008$15,000 · 2 in hail · 25 events
- Hail and Damaging Winds in Texas, April 23, 2008$34,000 · 63 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 89351, 89352, 89353, 89355, 89356, 89357, 89359, 89360, 89361, 89362, 89363, 94081, 94082, 94083, 96275, 89364, 94261, 89365, 94255, 89366, 89367, 89368, 95633, 96202, 94256, 89369, 95829, 89371, 94264, 95822, 94265, 89372, 94257, 96145, 94269, 89374, 89375, 94259, 89376, 94318, and more.